Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2004, 2:11 PM CDT for Rankin County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 6, 2004, 2:55 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 061911
SVRJAN
MSC121-061955-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 255 PM CDT
* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF FLORENCE...OR ABOUT 10 MILES
SOUTHWEST OF RICHLAND...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR FLORENCE...RICHLAND AT 225 PM CDT
BE NEAR STAR AT 235 PM CDT
DAMAGING WINDS TO 65 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3223 9018 3216 9024 3207 9021 3208 9000
3225 9000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:55 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 6, 9:55 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT SUN JUN 6 2004 .DISCUSSION...WILL ISSUE AN UPDATE TO ADJUST TEMPS ACROSS THE NORTH AS CLOUDS AND PRECIP WILL SHOULD KEEP TEMPS IN THE UPPER 70S. THE OTHER FIELD THAT WILL BE ADJUSTED IS THE POPS. THE NORTHER HALF LOOKS GOOD AND WILL KEEP CATEGORICAL ACROSS THE NORTH WITH LIKELY CENTRAL. WILL LOWER THE SOUTHERN 1/3 TO 30S AS LOWER 850 MB THETA E AIR WILL BE ADVECTING ACROSS THAT REGION. ALSO OF NOTE IS THE CIRCULATION ON THE BACKSIDE OF AN MCV THAT IS OVER MOB. THIS FLOW WILL SUPPORT SUBSIDENCE AND KEEP JUST ABOUT ALL CONVECTION AT BAY. UPDATES WILL BE OUT SHORTLY. GRAPHICS HAVE BEEN SENT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 6, 1:24 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT SUN JUN 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071824- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 124 PM CDT SUN JUN 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A GOOD PORTION OF THE REGION THIS AFTERNOON AND EARLY EVENING. THE MOST CONCENTRATED AREAS OF STORMS WILL OCCUR ACROSS AREAS EAST OF I-55 AND SOUTH OF I-20 AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE CONTINUOUS LIGHTNING AND WIND GUSTS TO 40 MPH. STORM ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 7 AND 9 PM. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN A VERY MOIST AIRMASS AND BRING THE POTENTIAL OF BRIEF HEAVY RAIN THROUGH EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO DUMP A QUICK 1 TO 2 INCHES OF RAIN AND CAUSE PONDING ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY...JUNE 13TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Jun 6, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 30 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.